MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 8CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
GLM930080 |
| Medical Device Problem Codes |
Stretched (1601); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/25/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00683.Additional patient information was requested but could not be provided.(manufacturing site name): (b)(4).Conclusion: the galaxy g3 mini coil (glm930080/l12111) was received for analysis.The embolic coil is located at the distal end of the translucent introducer sheath.The extended coil section of the device positioning unit (dpu) is protruding through the skive of the translucent introducer sheath.The protrusion extends into the dpu core wire.Except for the protrusion, the device is almost fully sheathed.There is a kink in the dpu core wire at the strain relief.The ball tip is intact.The embolic coil is kinked and stretched.There is a section of embolic coil that is folded over on itself within the introducer.The condition of the articulating joint and resistance heating (rh) coil are obscured by the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.The damage to the embolic coil prevents it from being advanced out of the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the prescore is ruptured is confirmed.The dpu core wire and distal sections protrude through the skive of the translucent introducer sheath.The complaint that the device is impeded is confirmed.Damage to the embolic coil prevents it from advancing out of the introducer and through the microcatheter.The embolic coil is folded over on itself within the introducer.This generally occurs when excessive force is applied to advance the embolic coil, but there is a circumstance that prevents the coil from advancing.The application of force can cause the proximal end of the embolic coil to push past more distal sections, causing additional damage to the coil and also causing the coil to be firmly lodged in the introducer.The cause of the initial resistance may have been the kinks observed in the more distal sections of the embolic coil.Kinks in the embolic coil can prevent it from advancing through the introducer.The cause of the distal kinks in the embolic coil cannot be determined from the condition of the returned device.According to the event description, resistance was encountered when advancing the device into a microcatheter, and similar resistance was encountered when advancing a subsequent device into the same microcatheter.This report suggests that an operational issue may have contributed to the damage to the embolic coil.100% of devices are inspected at final assembly, including advancing the embolic coil out of the introducer and retracting it back in.Damage sufficient to provide the reported resistance would be caught at this step.Thus, it is very unlikely that the device left the manufacturing facility with damage to the embolic coil sufficient to provide the reported resistance.Once the embolic coil was lodged in the introducer, application of additional pressure (as documented in the event description) forced the dpu core wire through the skive of the translucent introducer sheath.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
Event or Problem Description
It was reported by a healthcare professional that two galaxy g3 mini coils (glm930080/l12111 & glm930060/l12379) were used during a procedure to treat a right carotid 6mm pseudo aneurysm when one device experienced resistance in the microcatheter and the dpu herniated out of the sheath and the other device experienced resistance in the microcatheter.Vessel tortuosity was low.The access set up included a synchro 14 guide wire with a sophia plus and prowler select lp es.0165.A, glm930080/l12111, galaxy g3 mini 3x8 was opened and prepped correctly.During advancement into the thuy borst/microcatheter, the coil encountered resistance.The physician continued to push and the dpu herniated out the side of the sheath.The coil, which never entered the patient was then removed and set aside.A, glm930060/l12379, galaxy g3 mini 3x6 was opened and prepped correctly.During advancement into the thuy borst/microcatheter, the coil encountered resistance.The physician continued to push and the coil then advanced and was delivered and detached without incident.The coiling was completed and the procedure was ended without incident.There were no adverse effects to the patient as a result of this event.There was no damage noted to either device prior to use.Resistance was encountered in the transition zone of rhv to mc.There were no kinks or bends noted to the microcatheter that may have contributed to the reported event.An adequate continuous flush was maintained through the catheter at all times.The devices were prepped and used according to the ifu.A procedural delay occurred; however, was reported to be less than 30 minutes.The patient information is not available.Note: this event was deemed mdr reportable based on device evaluation results.Please see h10 for further details.